Funnel Cloud, Palm Beach
- When
- July 15, 5:43 PM EST
- Where
- Palm Beach County, Loxahatchee
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A funnel cloud was spotted over the everglades.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 15, 11:30 AM EST, 6 hours 13 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 1230 PM EDT TUE JUL 15 2003 TROPICAL WAVE SEDATELY OOZED THROUGH S FLA EARLY TODAY WITH MUCH LESS THAN EXPECTED CONVECTION...THOUGH PALM BEACH COUNTY EXPERIENCED SOME DECENT NOCTURNAL CONVECTION OVER NIGHT. ATMOSPHERIC MOISTURE HAS DECREASED BEHIND SYSTEM AND MID LEVEL CAP SEEMS TO HAVE LID ON EXPECTED AFTERNOON CONVECTION TODAY. EXPECT CAP TO BREAK LATER WITH AFTERNOON CONVECTION INTERIOR AND W. SURFACE WINDS HAVE DECREASED TO BE LOWER THAN EXPECTED ALSO. FOR THE FORECAST...TONIGHT THROUGH THE EXTENDED PERIOD...S FLA WILL BE IN A VERY STAGNANT SYNOPTIC PATTERN. A LARGE RIDGE WILL BE ANCHORED OVER THE W U.S. WITH THE BERMUDA HIGH EXTENDING FROM THE ATLC SW TOWARD FLA. IN BETWEEN THE HIGH PRESSURE SYSTEMS WILL BE AN UPPER LEVEL TROUGH ALONG THE E U.S. THAT WILL FLUCTUATE IN SOUTHERN U.S PENETRATION AS SHORT WAVES PERIODICALLY DIVE INTO THE TROUGH FROM THE UPPER MIDWEST. THUS...THE SURFACE RIDGE ASSOCIATED WITH THE BERMUDA HIGH WILL VARY IN POSITION OVER CENTRAL TO S FLA AND BACK WITH THE FLUCTUATION OF DEPTH OF THE UPPER TROUGH. ALSO...AT THE MOMENT...WEAK TROPICAL WAVES WILL MOVE W THROUGH THE ATLC AND OVER THE AREA...SOMETIME TOWARD THE END OF THE WEEK AND WEEKEND. OVERALL...S FLA CAN EXPECT LITTLE CHANGE IN TEMPS WITH NOCTURNAL CONVECTION EAST COAST AND AFTERNOON INTERIOR AND WEST...AT LEAST THROUGH THURSDAY. FRIDAY AND SATURDAY THE PATTERN MAY REVERSE AS WINDS ALOFT TO STEER CONVECTION BECOME SW. COLLISION OF SEA BREEZES PLACES HIGHEST POPS IN INTERIOR THROUGH THURSDAY THEN INTERIOR AND E FRIDAY AND SATURDAY. IN THE MARINE ZONES...GREAT BOATERS PERIOD AS WINDS E TO SE LESS THAN 15 KNOTS WITH A WEST COAST SEA BREEZE EACH DAY. NO FIRE DANGER HIGHLIGHTS. PBI BB 078/090 078/090 077 1523232 FLL BB 080/089 078/089 078 1523232 MIA BB 080/090 080/090 079 1523232 APF BB 075/090 075/089 078 1524343= .MIA...NONE.
FLZ063-066>075-151600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...SCATTERED THUNDERSTORMS INTERIOR AND WEST COAST... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND BRIEF WIND GUSTS OF UP TO 35 MPH ALONG WITH BRIEF LOCALLY HEAVY RAIN. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Miami radar (KAMX), 115 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was spotted over the everglades.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368177.